advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From New York, USA:

My brother was diagnosed with type 1 and began insulin injections at age 12. Soon thereafter he developed a "tic", where his eyes roll around in his head, in tandem. It looks like the "sarcastic" gesture, but it's completely involuntary, quite terrifying actually. It seemed to go away over the years, but I realized he is squeezing his surrounding facial muscles to suppress it, and when tired, he fails to suppress it and I spot it, and it's still terrifying, six years later. I can't find anything online about it, has anyone else with juvenile diabetes seen this develop?

Answer:

Sorry, but this likely has little to do with any metabolic derangement related to diabetes.

I can offer a couple of explanations:

  1. Your brother developed a "nervous tic" given the issues surrounding the diabetes diagnosis and it has persisted as a "habit."

  2. Your brother has two relatively common disorders, namely diabetes and a tic disorder.

If the odd movements are that bothersome, a referral to a neurologist and/or neuropsychiatrist/behavior modification expert might be helpful.

DS

DTQ-20040801124705
Original posting 5 Aug 2004
Posted to Other

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.